Research Report

All-trans Retinoic Acid-induced Pseudotumor Cerebri during Treatment of Acute Promyelocytic Leukemia: A Case Report  

Alok  Ranjan , Harsha P. Panchal , Asha S.  Anand , Apurva A.  Patel , Sonia P.  Parikh , Sandip A.  Shah
Department of Medical Oncology, Gujarat Cancer Research Institute, Civil Hospital Campus, Ahmedabad, 380016, India
Author    Correspondence author
International Journal of Clinical Case Reports, 2018, Vol. 8, No. 1   doi: 10.5376/ijccr.2018.08.0001
Received: 15 Jan., 2018    Accepted: 15 Feb., 2018    Published: 02 Mar., 2018
© 2018 BioPublisher Publishing Platform
This is an open access article published under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Preferred citation for this article:

Ranjan A., Panchal H.P., Anand A.S., Patel A.A., Parikh S.P., and Shah S.A., 2018, All-trans retinoic acid-induced pseudotumor cerebri during treatment of acute promyelocytic leukemia: a case report, International Journal of Clinical Case Reports, 8(1): 1-4 (doi: 10.5376/ijccr.2018.08.0001)

Abstract

All-trans retinoic acid (ATRA), is a first line treatment of acute promyelocytic leukemia (APML). It is a derivative of vitamin A, and a relatively safe drug, but use of ATRA can lead to side effects including some life-threatening conditions such as differentiation syndrome and pseudotumor cerebri (PC). PC is a rare disorder characterized by headache, papilledema, and/or vision loss despite normal composition of cerebrospinal fluid and normal radiological imaging of brain. It may arise as a complication of ATRA during treatment of APML. ATRA induced PC occurs predominantly in the pediatric age group. We report a rare case of ATRA-induced PC in an adult, 25 year old female undergoing consolidation treatment for APML. On discontinuation of ATRA and treatment with acetazolamide and corticosteroids symptoms improved within 5 days. ATRA was reinstituted within 2 weeks at reduced dose with prophylactic acetazolamide. Later ATRA was tolerated well by the patient and consolidation therapy was completed.

Keywords
All-trans retinoic acid; Pseudotumor cerebri; Acute promyelocytic leukemia
[Full-Text PDF] [Full-Flipping PDF] [Full-Text HTML]
International Journal of Clinical Case Reports
• Volume 8
View Options
. PDF(220KB)
. FPDF
. HTML
. Online fPDF
Associated material
. Readers' comments
Other articles by authors
. Alok  Ranjan
. Harsha P. Panchal
. Asha S.  Anand
. Apurva A.  Patel
. Sonia P.  Parikh
. Sandip A.  Shah
Related articles
. All-trans retinoic acid
. Pseudotumor cerebri
. Acute promyelocytic leukemia
Tools
. Email to a friend
. Post a comment

ass fuck sexo anal Gruppen Pornos Blondine Pornos inzest porn hd
ankara escort
casumo
escort bodrum
erotik filmler
beykent spor salonu
free brazzers
istanbul escort
sirinevler escort